hey everyone...i just started taking imuran. i just wanted to know if it was any good for you..and if it worked for you. i know everyone is different . so did it work for you?
ahhhh if u feel any pain at all do go to the ER! because its not only very painful but its horrible. u get to the point wher u cant even keep water down! the pancreatitus is the reason they wouldnt put me on imuran. asacol and colazal are wat caused it last time and i think they figured i would b one of the lucky ones to get pancreatitus agian! but im glad that itt is working for yall!!!Donna said:I was told that if you are gonna have the pancreatitis reaction (inflammation of the pancreas...VERY painful) you will have it within 3 weeks or so. DO NOT hesitate to go to the ER if you have severe pain just below your breast bone in the center.
Absolutely. I've also started experiencing some pretty severe arthritic pain while waiting for the Imuran to take effect. (I was switched from Pentasa to Imuran about 2 months ago now.) I have found that taking 2 mg of B12 sublingually has helped--that's in addition to the monthly B12 shots (which I have been taking since some pretty massive surgery last year that removed my terminal illeum). My MD thinks it's more psychological than anything, but hey, it works for me. I was feeling pretty good and had good B12 levels so she had me stop the shots and the sublingual a few weeks ago, but I got really tired and run down again. I started the sublingual again last week and have noticed an increase in my energy again--I actually got out in my garden this weekend. You can get the sublingual in liquid or tablet form from several healthfood/vitamin stores.Karen said:My husband has been taking this medication for about 2 1/2 months and I was wondering does or has anyone felt really TRIED after taking it ?
i'm not sure if this will work for the people who actually throw up-but if you just feel nauseous,then take it with something to eat-works for me-karen-i do feel tired on it but then,with crohns i always feel tired so i dont know what causes what!but I do feel sick to my stomach sometimes,
[size=+1]Re-introduction of azathioprine in previously intolerant patients.[/size]
BACKGROUND AND AIMS: Azathioprine is an important steroid-sparing agent in the management of patients with inflammatory bowel disease. However, side effects are a problem in a significant minority of patients. We proposed that desensitization might increase the number of patients able to tolerate the drug.
METHODS: Successive inflammatory bowel disease patients who were intolerant to azathioprine in our hospital gastroenterology clinic were invited to recommence the drug at a low dose, gradually building up to a therapeutic dose. Patients were observed for the recurrence of side effects. Patients who did not wish to participate were offered alternative immunosuppressant therapy.
RESULTS: Fourteen patients elected to attempt desensitization. Nine of these (64%) were able to tolerate a full dose of azathioprine. The remainder suffered a return of their side effects and were offered alternative treatment.
CONCLUSIONS: Azathioprine can be tolerated in some people who have been previously intolerant by the use of desensitization.
Thanks for sharing that.. Its something Ive thought/worried about quite a bit. I didnt do well on imuran at all and had to be taken off of it. I was on 175mg which I now understand is a very large dose, not sure if that is the only reason I reacted so badly to it.doctor_b said:Great news for people who had to come off azathioprine because of side-effects - it looks like it is possible to be weaned back onto it!